Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 116, NWS Austin/San Antonio, TX

May 9, 2005Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2005, 4:45 PM CDT for Burnet County, Llano County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2005, 4:45 PM CDT (21:45 UTC)
Expired
May 9, 2005, 5:30 PM CDT
In force
45 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Burnet County, TX, Llano County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 3:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-570 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 092147
SVREWX
TXC053-299-092230-
/O.NEW.KEWX.SV.W.0116.050509T2145Z-050509T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT MON MAY 9 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BURNET
  LLANO

* UNTIL 530 PM CDT

* AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR KINGSLAND...AND MOVING
  EAST AT 10 MPH. GOLFBALL SIZE HAIL HAS BEEN REPORTED AT KINGSLAND  
  BY LOCAL LAW ENFORCEMENT 

* OTHER LOCATIONS IN THE WARNING INCLUDE MEADOWLAKES...BUCHANAN
  DAM...INKS LAKE STATE PARK...MARBLE FALLS...TOW...SPICEWOOD...
  BURNET...BRIGGS AND BERTRAM.

LAT...LON 3092 9784 3078 9798 3050 9813 3048 9811
      3044 9813 3051 9836 3051 9896 3092 9895
      3091 9843 3094 9841 3096 9845 3102 9843
      3104 9800 3104 9791

$$
1 follow-up statement
000 
WWUS54 KEWX 092221
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 PM CDT MON MAY 9 2005

TXC053-299-092230-
/O.CON.KEWX.SV.W.0116.000000T0000Z-050509T2230Z/
BURNET TX-LLANO TX-
518 PM CDT MON MAY 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR LLANO
AND BURNET COUNTIES...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR LLANO...
MOVING WEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE COTTONWOOD SHORES...INKS LAKE
STATE PARK...HORSESHOE BAY...GRANITE SHOALS...BUCHANAN DAM...TOW...
SUNRISE BEACH VILLAGE...KINGSLAND AND CASTELL.

THUNDERSTORMS IN BURNET COUNTY HAVE WEAKENED BUT MAY STRENGTHEN 
AGAIN. 


LAT...LON 3092 9784 3078 9798 3050 9813 3048 9811
      3044 9813 3051 9836 3051 9896 3092 9895
      3091 9843 3094 9841 3096 9845 3102 9843
      3104 9800 3104 9791

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:40 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 9, 3:40 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT MON MAY 9 2005

.DISCUSSION...
ISOLATED TSTM HAS RADIPLY DEVLOPED OVER LLANO COUNTY. A SVR TSTM WATCH
WILL BE ISSUED SHORTLY FOR THE NORTHERN COUNTIES OF THE HILL COUNTRY
EFFECTIVE UNTIL 02Z. LARGE HAIL WILL BE THE PRIMARLY THREAT. STORMS
WILL MOVE TO THE EAST AND SOUTHEAST.

LATEST MSAS SFC ANALYSIS PLACES THE DRYLINE NEAR A DRYDEN TO SAN
ANGELO TO ABILENE LINE. LOOKS LIKE FOG WILL BE THE FEATURED WX EVENT
FOR TONIGHT. WINDS WILL DECOUPLE OVERNIGHT AND FOG FORMATION IS
LIKELY ACROSS THE EASTERN HALF OF THE CWFA. MOSTLY CLEAR SKIES EARLY
TONIGHT AND WET SOILS FROM SUNDAYS RAIN EVENT WILL AID IN FOG
FORMATION.

WARM AND HUMID WEATHER WILL CONTINUE THIS WEEK AS GULF FLOW PERSISTS IN
THE LOWER LEVELS. AFTER TONIGHT THE LATE NIGHT/MORNING STRATUS PATTERN
WILL RETURN AS THE LLJ STRENGTHENS. THE DRYLINE WILL REMAIN JUST WEST OF
VAL VERDE COUNTY FOR THE REMAINDER OF THIS WEEK. RIDGING ALOFT WILL KEEP
THE ATMOSPHERE CAPPED TUESDAY AND WEDNESDAY. HOWEVER AN ISOLATED STORM
IS NOT OUT OF THE QUESTION THURSDAY EVENING FOR THE EDWARDS PLATEAU AS A
VORT MAX MOVES EAST ACROSS SOUTHERN NEW MEXICO.

THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE SUNDAY INTO MONDAY.
A SLOW MOVING FRONTAL BOUNDARY WILL SINK SOUTHWARD ACROSS NORTH TEXAS ON
SATURDAY ENTERING THE HILL COUNTRY ON SUNDAY. THIS BOUNDARY WILL SERVE
AS A FOCUS FOR CONVECTION OVER THE WEEKEND. THE CONVECTION WILL BE
DIURNAL SINCE MUCH OF THE UPPER LEVEL DYNAMICS WILL REMAIN NORTHEAST
OF THE CWFA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  89  69  86 /   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  68  89  67  87 /   0   0   0   0
DEL RIO INTL AIRPORT           68  92  69  92 /   0   0   0   0
SAN ANTONIO INTL AIRPORT       68  88  69  86 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

13/03
Hazardous weather outlook, May 9, 5:47 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 AM CDT MON MAY 9 2005

TXZ171>173-183>194-202>209-217>225-228-091100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
547 AM CDT MON MAY 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:10 PM CDTSevere Thunderstorm WarningEWXLlano65 min
May 8, 7:10 PM CDTSevere Thunderstorm WarningEWXLlano65 min
May 8, 7:18 PM CDTSevere Thunderstorm WarningEWXBurnet57 min
May 8, 7:41 PM CDTSevere Thunderstorm WarningEWXGillespie64 min
May 8, 8:15 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano30 min
May 8, 8:44 PM CDTSevere Thunderstorm WarningEWXGillespie31 min
May 8, 9:06 PM CDTSevere Thunderstorm WarningEWXKendall39 min
May 9, 3:24 PM CDTSevere Thunderstorm WarningEWXLlano36 min
May 9, 3:57 PM CDTSevere Thunderstorm WarningEWXLlano33 min
May 9, 3:57 PM CDTSevere Thunderstorm WarningEWXLlano33 min
May 9, 3:57 PM CDTSevere Thunderstorm WarningEWXLlano33 min
May 9, 5:27 PM CDTSevere Thunderstorm WarningEWXLlano48 min
May 9, 5:56 PM CDTFlash Flood WarningEWXLlano4 hr
May 9, 6:12 PM CDTSevere Thunderstorm WarningEWXLlano63 min
May 9, 6:40 PM CDTSevere Thunderstorm WarningEWXGillespie65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.